Alert archive / Wisconsin / Flash Flood Warnings in 2008

Flash Flood Warning 51, NWS Milwaukee, WI

July 12, 2008Jefferson County, Rock County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jul 12, 2008, 3:04 AM CDT for Jefferson County, Rock County, Wisconsin. It was in force for 116 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2008, 3:04 AM CDT (08:04 UTC)
Expired
Jul 12, 2008, 5:00 AM CDT
In force
116 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 39 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 3:35 AM CDTFLASH FLOODJanesville, WIINTERSECTION FLOODED AT PARKER DRIVE AND MEMORIAL
Jul 12, 3:51 AM CDTFLASH FLOODJanesville, WIINTERSECTION OF BELOIT AVENUE AND DELAVAN FLOODED.
Jul 12, 3:53 AM CDTFLASH FLOODJanesville, WIINTERSECTION OF BLACKRIDGE AND PARKER DRIVE FLOODED. VEHICLE REPORTED STUCK IN FLOOD WATERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMKX 120805
FFWMKX
WIC055-105-121000-
/O.NEW.KMKX.FF.W.0051.080712T0804Z-080712T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 AM CDT SAT JUL 12 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 500 AM CDT.

* AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  TRAINING THUNDERSTORMS PRODUCING TORRENTIAL DOWNPOURS OVER THE     
  WARNED AREA. BECAUSE OF SUCH HEAVY RAIN AND FLOODING OVER THE PAST 
  COUPLE DAYS...IT WILL NOT TAKE MUCH MORE RAIN TO PRODUCE FLASH     
  FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERTOWN
  AIRPORT...WATERTOWN...WATERLOO...LAKE RIPLEY...LAKE MILLS...JOHNSON
  CREEK AND JEFFERSON.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REPORT FLASH FLOODING 
TO LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4285 8933 4285 8901 4320 8901 4320 8854
      4285 8854 4283 8877 4250 8877 4250 8936
      4283 8937

$$

BORGHOFF
2 follow-up statements
000 
WGUS73 KMKX 120911
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
407 AM CDT SAT JUL 12 2008

WIC055-105-121000-
/O.CON.KMKX.FF.W.0051.000000T0000Z-080712T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCK WI-JEFFERSON WI-
407 AM CDT SAT JUL 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
JEFFERSON AND ROCK COUNTIES...

AT 404 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODED 
ROADS IN JANESVILLE...AT THE INTERSECTIONS OF PARKER DRIVE AND 
MEMORIAL...BLACKRIDGE AND PARKER DRIVE...AND BELOIT AVENUE AND 
DELAVAN.  A VEHICLE WAS REPORTED STUCK IN THE FLOOD WATERS AT 
BLACKRIDGE AND PARKER. 

THE HEAVIEST RAINS HAVE SHIFTED EAST OF THE WARNED AREA.  HOWEVER 
ADDITIONAL RAINFALL OF ONE TENTH TO ONE HALF INCH IS LIKELY THE REST 
OF THE NIGHT. THE THREAT FOR FLASH FLOODING WILL CONTINUE THROUGH 5 
AM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERTOWN
AIRPORT...WATERTOWN...WATERLOO...PALMYRA...LAKE RIPLEY...LAKE
MILLS...JOHNSON CREEK...JEFFERSON AND FORT ATKINSON

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4285 8933 4285 8901 4320 8901 4320 8854
      4285 8854 4283 8877 4250 8877 4250 8936
      4283 8937

$$

MBK
000 
WGUS73 KMKX 120956
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
453 AM CDT SAT JUL 12 2008

WIC055-105-121003-
/O.EXP.KMKX.FF.W.0051.000000T0000Z-080712T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCK WI-JEFFERSON WI-
453 AM CDT SAT JUL 12 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 AM CDT FOR JEFFERSON
AND ROCK COUNTIES...

THE HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA. THOUGH A PERIOD OF 
LIGHTER RAIN WILL CONTINUE THROUGH ABOUT 6AM...IT SHOULD NOT CAUSE 
ANY FLOODING PROBLEMS. BECAUSE OF THE HEAVY RAIN DURING THE 
NIGHT...THERE MAY BE SOME LINGERING WATER IN FAVORED LOW LYING 
AREAS. USE CAUTION WHILE TRAVELING ABOUT THIS MORNING. 

LAT...LON 4285 8933 4285 8901 4320 8901 4320 8854
      4285 8854 4283 8877 4250 8877 4250 8936
      4283 8937

$$
DAVIS
DAVIS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:05 PM CDT, 12 hours 59 minutes earlier.

Area forecast discussion, Jul 11, 2:05 PM CDT, 12 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
205 PM CDT FRI JUL 11 2008

.SHORT TERM...

MAIN FORECAST CONCERN IS THUNDERSTORM POTENTIAL AHEAD OF THE COLD
FRONT. EARLY MORNING THUNDERSTORM COMPLEX HAS PUSHED OFF TO THE
EAST AND DISSIPATED. WAKE LOW PRODUCED A FEW GUSTS TO 37 KNOTS.
ALSO INTERESTING EYE-LIKE FEATURE ON MCV. DEW POINTS HAVE BEHIND
OUTFLOW BOUNDARY NOW OVER NORTHERN ILLINOIS. HIGH DEW POINT AXIS TO
THE WEST JUST WEST OF THE MISSISSIPPI RIVER. MOISTURE TRAPPED
BELOW CAP THERE WITH BAND OF LOW CLOUDS. 12Z NAM SHOWED RAPID
DESTABILIZATION OVER THE FORECAST AREA THIS AFTERNOON. HOWEVER
WITH LOWER DEW POINTS AND EFFECTS OF DISSIPATED COMPLEX NEW RUC
SOUNDINGS HAVE A STRONG CAP WITH ELEVATED CAPE. WITH DRY MID
LEVELS AND STILL A CAP...ALTHOUGH IT DOES WEAKEN.

THUNDERSTORMS BREAKING OUT SOUTH OF THE BOUNDARY OVER SOUTHEAST
IOWA AND CENTRAL IL. MODELS PICK THIS UP...BUT DO NOT BRING IT
NORTH. POSSIBLY DUE TO STRONGER CAP.

EXPECT MAIN THUNDERSTORM POTENTIAL TO BE LATE TONIGHT AND
SATURDAY MORNING WITH APPROACHING COLD FRONT. THIS OCCURS AT TIME
OF CONVECTIVE MINIMUM...AND WITH A MORE WEST SOUTHWEST UPPER FLOW
AHEAD OF APPROACHING SHORTWAVE...A PROPAGATING MCS IS NOT
ANTICIPATED. WE MAY BE LEFT WITH THIS SOME MODERATE CONVECTION
WITH THE FRONT. AS A RESULT NO FLASH FLOOD WATCH IS ANTICIPATED.

COLD FRONT SHOULD EXIT THE FAR SOUTHEAST BY NOON...THUS THE SEVERE
THREAT SATURDAY SHOULD BE TO OUT SOUTH AND EAST. NICE DRYING
BEHIND FRONT WITH DEW POINTS FALLING INTO THE MID 50S BY EVENING.

CAP AROUND 700MB AND LIMITED MOISTURE SHOULD PREVENT ANY SHOWERS
FROM DEVELOPING SUNDAY AFTERNOON. STEEP LOW LEVEL LAPSE RATE
SHOULD BRING SOME GUSTY WINDS TO NEAR 30 MPH...ESPECIALLY OVER
NORTHEAST AREAS OF THE FORECAST AREA.

LARGE HIGH BECOMES CENTERED OVER THE MID MISSISSIPPI VALLEY SUNDAY
NIGHT. WARM AIR ADVECTION ON BACK SIDE OF HIGH GENERATES SOME
PRECIPITATION NORTH OF THE FORECAST AREA TUESDAY.

.LONG TERM...
06 GFS IS FAIRLY SIMILAR WITH 00Z ECMWF. EARLIER 00Z GFS DIFFERED
IN LATE DAYS...WITH 06Z RUN OF GFS IN LINE WITH ECMWF. NEW 12Z
WENT BACK MORE TOWARDS OLD 00Z SOLUTION...BUT THESE DIFFERENCES
ARE MAINLY BEYOND 7 DAYS.

MODELS GOING TO A MOVE ZONAL JET ACROSS FAR SOUTHERN CANADA
MONDAY NIGHT THROUGH THURSDAY...WITH THE JET SINKING SOUTH ACROSS
THE NORTHERN TIER OF THE U.S.

FRONTAL BOUNDARY TO PUSH INTO WISCONSIN TUESDAY NIGHT...WEAKEN AND
STALL. LIMITED MOISTURE RETURN INITIALLY...BUT BY THURSDAY NIGHT
BOTH GFS AND ECMWF BRINGS 1 TO 2 INCHES OF QPF TO CENTRAL
WI...THEN SAGGING INTO SOUTHERN WISCONSIN ON FRIDAY.

&&

.AVIATION...
EXPECT A LINE OF THUNDERSTORMS TO COME ACROSS SOUTHERN
WISCONSIN TONIGHT AHEAD OF A COLD FRONT. WILL PLAY CEILINGS IN THE
VFR CATEGORY BUT SOME MVFR CEILINGS WILL BE POSSIBLE LATER TONIGHT
INTO SATURDAY MORNING WITH THE STORMS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...06/HENTZ
AVIATION/MARINE...10
Hazardous weather outlook, Jul 11, 8:05 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
805 PM CDT FRI JUL 11 2008

WIZ046-047-051-052-056>060-062>072-121100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
805 PM CDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A PERIOD OF THUNDERSTORMS IS EXPECTED AFTER MIDNIGHT. THE STORMS
COULD TURN SEVERE WITH DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO TWO
INCHES.

SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. A PORTION
OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE
MODERATE FLOODING...WITH THE STRETCH OF THE RIVER NEAR NEWVILLE
STILL AT MAJOR FLOOD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL LINGER INTO SATURDAY. THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY...WITH A CHANCE
FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT.

LMZ643>646-121100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
805 PM CDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A PERIOD OF THUNDERSTORMS IS EXPECTED LATE TONIGHT.  THE
THUNDERSTORMS COULD TURN SEVERE WITH DAMAGING WINDS EXCEEDING 50
KNOTS AND HAIL TO TWO INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL LINGER INTO SATURDAY. THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY...WITH A CHANCE
FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY.

MBK
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 11, 11:46 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1146 PM CDT FRI JUL 11 2008

WIZ046-047-051-052-056>060-062>072-120645-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1146 PM CDT FRI JUL 11 2008

...STRONG THUNDERSTORMS APPROACHING SOUTHERN WISCONSIN...

AT 1145 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LONG LINE OF STRONG TO SEVERE THUNDERSTORMS FROM NORTH CENTRAL
WISCONSIN...SOUTH SOUTHWEST INTO CENTRAL IOWA AND SOUTHEAST
NEBRASKA. THIS LINE IS PUSHING EAST SOUTHEAST AROUND 50 MPH.

IF IT MAINTAINS ITS PRESENT TRACK...IT WILL IMPACT NORTHWEST
MARQUETTE...WESTERN SAUK...AND NORTHWEST IOWA COUNTIES BETWEEN 1
AM AND 130 AM. WIDESPREAD DAMAGING WINDS HAVE BEEN REPORTED WITH
THIS LINE OVER MUCH OF MINNESOTA...HOWEVER THIS LINE MAY WEAKEN
AS IT CONTINUES TO TRACK EAST OVERNIGHT.

OTHER SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO DEVELOPING OVER
SOUTHERN WISCONSIN AND NOTHERN ILLINOIS. A FEW OF THESE MAY
BECOME STRONG AHEAD OF THE MAIN SQUALL LINE...WITH SMALL HAIL AND
GUSTY WINDS TO 40 MPH.

DUE TO THE VERY HEAVY RAINS OVER THE PAST COUPLE OF DAYS...ANY
ADDITIONAL HEAVY RAINFALL MAY AGGRIVATE ONGOING FLOODING PROBLEMS
OR CREATE NEW ONES. STAY ALERT FOR RISING WATER IF YOU LIVE IN A
FLOOD PRONE AREA.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE
MEDIA OUTLET FOR POSSIBLE WATCHES OR WARNINGS THROUGH THE
OVERNIGHT.

BORGHOFF
Special weather statement, Jul 12, 12:53 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1253 AM CDT SAT JUL 12 2008

WIZ046-047-051-052-056>060-062>072-120800-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1253 AM CDT SAT JUL 12 2008

...STRONG THUNDERSTORMS APPROACHING SOUTHERN WISCONSIN...

AT 1250 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LONG LINE OF STRONG THUNDERSTORMS FROM CRANDON...TO STEVENS
POINT...TO MAUSTON...TO VIROQUA...TO PRAIRIE DU CHIEN...TO NEAR
WATERLOO. THIS LINE IS PUSHING EAST SOUTHEAST AROUND 50 MPH.

THIS LINE WILL IMPACT LAWRENCE...WISCONSIN DELLS...AND MUSCODA BY
125 AM...GREEN LAKE...DALTON...POYNETTE...MARXVILLE...AND
DODGEVILLE BY 200 AM...AND ROSENDALE...FOX LAKE...MADISON...AND
PLATTEVILLE BY 220 AM.

ALTHOUGH THIS LINE HAS WEAKENED OVER THE PAST COUPLE HOURS...IT
IS STILL CAPABLE OF PRODUCING STRONG WIND GUSTS...SMALL
HAIL...AND TORRENTIAL DOWNPOURS.

OTHER SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER
SOUTHERN WISCONSIN AND NORTHERN ILLINOIS. A FEW OF THESE MAY BECOME
STRONG AHEAD OF THE MAIN SQUALL LINE...WITH SMALL HAIL AND GUSTY
WINDS TO 50 MPH.

DUE TO THE VERY HEAVY RAINS OVER THE PAST COUPLE OF DAYS...ANY
ADDITIONAL HEAVY RAINFALL MAY AGGRAVATE ONGOING FLOODING PROBLEMS
OR CREATE NEW ONES. STAY ALERT FOR RISING WATER IF YOU LIVE IN A
FLOOD PRONE AREA.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE
MEDIA OUTLET FOR POSSIBLE WATCHES OR WARNINGS THROUGH THE
OVERNIGHT.

BORGHOFF
Special weather statement, Jul 12, 3:00 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 AM CDT SAT JUL 12 2008

WIZ046-047-051-052-056>060-062>072-120930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
300 AM CDT SAT JUL 12 2008

...STRONG THUNDERSTORMS TRACKING ACROSS SOUTHERN WISCONSIN...

AT 300 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LONG
LINE OF STRONG THUNDERSTORMS FROM NEAR MANITOWOC...TO GREENBUSH...
HUSTISFORD...TO WATERTOWN...TO STOUGHTON...TO ALBANY AND
JANESVILLE...MOVING EAST SOUTHEAST AROUND 40 MPH.

THIS LINE WILL IMPACT SHEBOYGAN...PORT WASHINGTON...THE MILWAUKEE
METRO AREA...AND LAKE GENEVA BETWEEN 320 AM AND 400 AM.

STRONG WIND GUSTS TO 50 MPH...SMALL HAIL...AND TORRENTIAL DOWNPOURS
IN ADDITION TO FREQUENT LIGHTNING SHOULD BE EXPECTED WITH THESE
THUNDERSTORMS.

DUE TO THE VERY HEAVY RAINS OVER THE PAST COUPLE OF DAYS...ANY
ADDITIONAL HEAVY RAINFALL MAY AGGRAVATE ONGOING FLOODING PROBLEMS
OR CREATE NEW ONES. STAY ALERT FOR RISING WATER IF YOU LIVE IN A
FLOOD PRONE AREA.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE
MEDIA OUTLET FOR POSSIBLE WATCHES OR WARNINGS THROUGH THE
OVERNIGHT.

BORGHOFF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:05 PM CDTRiver Flood WarningMKXKenosha4 days
Jul 12, 12:53 AM CDTSevere Thunderstorm WarningMKXGreen, Rock37 min
Jul 12, 2:12 AM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac, Green Lake48 min
Jul 12, 2:38 AM CDTSpecial Marine WarningMKX2 hr
Jul 12, 2:43 AM CDTAreal Flood AdvisoryMKXDane, Jefferson, Rock100 min
Jul 12, 3:14 AM CDTSevere Thunderstorm WarningMKXRock23 min
Jul 12, 6:21 AM CDTAreal Flood WarningMKXWalworth6 hr

Nearby

Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.